MAUDE Adverse Event Report: GYRUS ACMI, INC EZDILATE BALLOON DILATOR (FW) 13.5-14.5-15.5; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC EZDILATE BALLOON DILATOR (FW) 13.5-14.5-15.5; OESOPHAGEAL BALLOON CATHETER
Model Number BD-400P-1580
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not returned for evaluation and lot number is unknown.According to the reporter, no lots were given as the devices were not saved but discarded.Supplemental report(s) will be submitted should any relevant new information is available and or received.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
It was reported that an ultrasound balloon would not deflate during a case.According to the reporter, two (2) different balloons were used in the same case, but with the same issue.There was no patient harm, no user injury reported due to the event.This report is related to a report with patient identifier (b)(6) (second balloon).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the balloon deflation issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 13.5-14.5-15.5
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
brian motter
800 west park drive
westborough, MA 01581
4848965250
MDR Report Key14447031
Report Number3003790304-2022-00077
Device Sequence Number11899230
Product Code KNQ
UDI-Device Identifier00821925033191
UDI-Public00821925033191
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1580
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date09/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown